MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012447-20
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.Also, the device was not prepared (air aspiration) outside the anatomy.It should be noted that the cdc, nc trek rx, global, ifu specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violations of the ifu caused or contributed to the reported complaint.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: medical device problem code 2017 clarifier- incorrect prep.
 
Event or Problem Description
It was reported that the procedure was to treat a 70% stenosed lesion in the right coronary artery (rca).For pre-dilatation, the 2.5x20mm nc trek balloon dilatation catheter (bdc) was advanced to the target lesion with resistance due to the anatomy; however, when the balloon was inflated to nominal pressure, 12 atmospheres (atm), the balloon failed to inflate.The pressure was increased to 18 atm; however, the balloon would still not inflate.A third attempt also failed.The bdc was removed from the patient.A 2.25x20mm nc trek was used to continue the procedure.It was noted that prior to use, the device was not soaked but was flushed and was not prepped outside the anatomy.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20363530
Report Number2024168-2024-11692
Device Sequence Number6868559
Product Code LOX
UDI-Device Identifier08717648151774
UDI-Public(01)08717648151774(17)260430(10)30505G1
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number1012447-20
Device Catalogue Number1012447-20
Device Lot Number30505G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown